Indiana, 2011Flooding in Indiana, March 5 to 6, 2011
March 5 to 6, 2011 · NWS ILN · 3 events in 3 counties and zones
Heavy rain over a prolonged period allowed for flooding across the area. The flooding lasted several days in some circumstances.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain over a prolonged period allowed for flooding across the area. The flooding lasted several days in some circumstances.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 5, 12:40 PM EST, 2 hours earlier.
Area forecast discussion, Mar 5, 12:40 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1240 PM EST SAT MAR 5 2011
.SYNOPSIS...
SEVERAL WAVES OF LOW PRESSURE WILL RIPPLE ALONG A SLOW-MOVING
COLD FRONT AS IT PUSHES EAST THROUGH TONIGHT. HIGH PRESSURE WILL
BEGIN TO BUILD INTO THE REGION LATE SUNDAY. THIS HIGH WILL BECOME
ESTABLISHED ACROSS THE GREAT LAKES AND OHIO VALLEY REGION ON
MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERAL WAVES OF LOW PRESSURE WILL RIPPLE ALONG A SLOW-MOVING COLD
FRONT THROUGH TONIGHT. HEAVY RAIN HAS BEGUN TO MOVE EAST.
HOWEVER...THE COLD FRONT REMAINS TO THE WEST AND SHOWERS WILL BE
MOVING BACK IN THIS AFTERNOON. GIVEN FLOOD THREAT...THE FLOOD
WATCH WILL CONTINUE. AS FOR TEMPERATURES... NO MODEL IS REALLY
CAPTURING THE SFC THERMAL FIELDS WITH RESPECT TO CURRENT
OBSERVATIONS. HAVE BASICALLY GONE WITH HIGHS IN THE LOWER TO MID
50S WITH TEMPERATURES DROPPING ACRS THE NW DURING THE AFTERNOON AS
COLDER AIR BEGINS TO SLIP INTO THE REGION.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
AFOREMENTIONED COLD FRONT WILL SLIP SLOWLY EASTWARD TONIGHT.
MODELS HAVE BEEN JUMPING AROUND SOMEWHAT AS TO WHAT A THIRD AND
FINAL WAVE OF SFC LOW PRESSURE WILL END UP AT AS THE COLD FRONT
CONTINUES EAST TONIGHT INTO SUNDAY. ATTM...IT APPEARS THAT IT WILL
STAY TO OUR ESE. REGARDLESS...GFS AND ECMWF CONTINUE TO INDICATE
THAT A MID LVL DEFORMATION AXIS WILL LIKELY FORM ACRS THE REGION
AS COLDER AIR CONTINUES TO SLIP SOUTHEAST. AS A RESULT...HAVE RAIN
TRANSITIONING OVER TO SNOW. BEST CHANCE FOR ACCUMULATING SNOW
WILL BE ACRS THE NRN ZONES WHERE 1 TO AS MUCH AS 2 INCHES MAY
ACCUMULATE. WILL CONTINUE THE FLOOD WATCH FOR WESTERN AREAS UNTIL
04Z AND EASTERN AREAS UNTIL 12Z.
ON SUNDAY...SOME LIGHT SNOW MAY LINGER IN OUR EAST. OTHERWISE...
MOSTLY CLOUDY TO CLOUDY SKIES WILL SLOWLY CLEAR FROM WEST TO EAST
DURING THE DAY. IT WILL BE MUCH COLDER WITH HIGHS RANGING FROM THE
MID TO UPPER 30S.
SFC HIGH PRESSURE WILL BEGIN TO RIDGE INTO THE REGION LATE ON
SUNDAY...THEN IT WILL BECOME ESTABLISHED ACRS THE GREAT LAKES AND
OHIO VALLEY REGION ON MONDAY. VARIABLE AMOUNTS OF MID AND HIGH LVL
CLOUDS CAN BE EXPECTED THROUGH THIS PERIOD.
THE HIGH WILL MOVE EAST OF THE REGION BY TUESDAY. RETURN FLOW WILL
RESULT IN MODERATING TEMPERATURES.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
12Z GFS AND 00Z ECMWF ARE IN RELATIVELY GOOD AGREEMENT WITH REGARDS
TO THIS PERIOD. FAIRLY ACTIVE PATTERN CONTINUES WITH FOCUS ON NEXT
LOW/FRONT BY MIDWEEK. ECMWF A BIT FASTER THAN GFS WITH THIS SYSTEM.
WILL GENERALLY TAKE A BLEND AND BRING IN CHANCE POPS ON WEDNESDAY
AND LIKELY POPS BY WED AFTN. WILL GO BACK TO CHANCE POPS FOR
WEDNESDAY NIGHT AND THURSDAY ALTHOUGH THIS MAY NEED ADJUSTING CLOSER
TO TIME. COULD SEE ANOTHER HEAVY RAIN EVENT WITH CONVECTION IF MODELS
HOLD. TEMPS ARE A BLEND OF PREVIOUS FCST AND NEW GUIDANCE WITH
TYPICAL EARLY SPRING DIURNAL AND CLIMO WITH CLOUDS AND PRECIP
INFLUENCES TAKEN INTO ACCOUNT.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
FLIGHT CONDITIONS WILL BE POOR AS A SLOW MOVING COLD FRONT
CONTAINING PLENTIFUL MOISTURE AFFECTS ILN TAF SITES. IFR CEILINGS
AND MVFR VISIBILITIES IN RAIN SHOWERS AND BR ARE EXPECTED THIS
AFTERNOON AND THEN WILL PERSIST THROUGH MUCH OF TONIGHT. AS THE
FRONT MOVES EAST...COLDER TEMPERATURES WILL CHANGE RAIN SHOWERS TO
SNOW SHOWERS. AT THIS POINT IT APPEARS SNOW WILL BE LIGHT AND
VISIBILITIES WILL NOT DROP BELOW 6SM. WINDS WILL SHIFT FROM SOUTH
TO NORTH...WITH GUSTS TOPPING 20 KNOTS AT TIMES.
OUTLOOK...MVFR CEILINGS AND VISIBILITIES ARE POSSIBLE ON
WEDNESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 11 PM EST THIS EVENING FOR OHZ026-034-035-
042>044-051>053-060>062-070-071-077-078.
FLOOD WATCH THROUGH SUNDAY MORNING FOR OHZ045-046-054>056-
063>065-072>074-079>082-088.
KY...FLOOD WATCH UNTIL 11 PM EST THIS EVENING FOR KYZ089>096.
FLOOD WATCH THROUGH SUNDAY MORNING FOR KYZ097>100.
IN...FLOOD WATCH UNTIL 11 PM EST THIS EVENING FOR INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...HICKMAN
NEAR TERM...CONIGLIO/HICKMAN
SHORT TERM...HICKMAN
LONG TERM...PADGETT
AVIATION...CONIGLIOHazardous weather outlook, Mar 5, 5:09 AM EST, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
509 AM EST SAT MAR 5 2011
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070-071-077-078-061015-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI-CHAMPAIGN-
CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN-HAMILTON-CLERMONT-
509 AM EST SAT MAR 5 2011
...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
KYZ097>100-OHZ045-046-054>056-063>065-072>074-079>082-088-061015-
BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-
LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-CLINTON-ROSS-HOCKING-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
509 AM EST SAT MAR 5 2011
...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 5, 10:07 AM EST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1007 AM EST SAT MAR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLOOD 2 NW BRADFORD 38.80N 84.17W
03/05/2011 CLERMONT OH TRAINED SPOTTER
HORATIO HARRIS CREEK RD FLOODED AT ZERBER RD
&&Local storm report, Mar 5, 1:47 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
147 PM EST SAT MAR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLOOD 2 NW BRADFORD 40.15N 84.46W
03/05/2011 DARKE OH TRAINED SPOTTER
HORATIO HARRIS CREEK RD WAS FLOODED AT ZERBER RD
&&Local storm report, Mar 5, 1:48 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
148 PM EST SAT MAR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLOOD 2 NW BRADFORD 40.15N 84.46W
03/05/2011 DARKE OH TRAINED SPOTTER
HORATIO HARRIS CREEK RD FLOODED AT ZERBER RD
&&Flood, Fayette
- When
- March 5, 2:40 PM EST to 3:50 PM EST
- Where
- Fayette County, Connersville to 1.75 mi SSE of Connersville
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.650, -85.130
Several roads were flooded due to heavy rainfall.
Flood, Wayne
- When
- March 5, 2:42 PM EST to March 6, 4:00 AM EST
- Where
- Wayne County, Richmond to 1.64 mi S of Richmond
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.830, -84.900
Numerous roads were flooded due to heavy rainfall.
Flood, Union
- When
- March 5, 2:44 PM EST to March 6, 4:00 AM EST
- Where
- Union County, 6.99 mi SSE of Abington to 7.07 mi SSE of Abington
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.634, -84.927
Several roads were flooded due to heavy rainfall.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Louisiana, March 5, 20111 death · 14 injured · $15 million · EF2 · 5 events
- Avalanche in Washington, March 5, 20111 death · 1 event
- Tornadoes and Damaging Winds in Louisiana, March 5, 20111 injured · $161,000 · EF1 · 16 events
- Flooding in Ohio, March 5 to 8, 2011$45,000 · 8 events
- Winter Storm and High Wind in Utah, March 5 to 8, 201155 kt wind · 10 events
- Winter Weather in Illinois, March 5, 20111 injured · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, March 5, 20116 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 5, 20116 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, March 5, 20114 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 5, 201150 kt wind · 4 events
- Flooding in Pennsylvania, March 5 to 6, 2011$6,000 · 2 events
- Flash Flood and Damaging Wind in Alabama, March 5, 2011$5,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 284490, 284491, 284484.